Alert archive / Maryland / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 39, NWS Baltimore/Washington

May 22, 2014Calvert County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at May 22, 2014, 5:21 PM EDT for Calvert County, Saint Mary's County, Maryland. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2014, 5:21 PM EDT (21:21 UTC)
Expired
May 22, 2014, 6:15 PM EDT
In force
54 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Calvert County, MD, Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 109 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 5:38 PM EDTHAIL 0.753 Se Hollywood, MDPENNY SIZE HAIL REPORTED NEAR HOLLYWOOD.
May 22, 5:48 PM EDTTSTM WND DMG1 Nw Drum Point, MDTELEPHONE POLE SNAPPED AND TREE DOWN ON RIVER VIEW DR NEAR ROUSBY HALL RD.
May 22, 5:48 PM EDTTSTM WND DMG1 Nw Drum Point, MDTREES DOWN SEAGULL LN ON A HOUSE ON BARREDA BLVD. WIRES TORN FROM A HOUSE ON IROQUOIS WAY AND TREE DOWN ON VISTA LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WUUS51 KLWX 222121
SVRLWX
MDC009-037-222215-
/O.NEW.KLWX.SV.W.0039.140522T2121Z-140522T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
521 PM EDT THU MAY 22 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...
  SOUTHEASTERN CALVERT COUNTY IN SOUTHERN MARYLAND...

* UNTIL 615 PM EDT

* AT 520 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED 9 MILES WEST OF
  LEONARDTOWN...OR 5 MILES NORTH OF WICOMICO RIVER...AND WAS MOVING
  EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE
  SIZE OF QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEONARDTOWN...
  HOLLYWOOD...
  SAINT LEONARD CREEK...
  CALIFORNIA...
  TOWN CREEK...
  CUCKOLD CREEK...
  LEXINGTON PARK...
  PATUXENT RIVER NAS...
  CHESAPEAKE RANCH ESTATES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3819 7637 3827 7683 3834 7686 3838 7685
      3844 7681 3844 7643 3840 7639 3839 7637
      3833 7640 3830 7636 3828 7638 3824 7638
      3820 7636
TIME...MOT...LOC 2121Z 286DEG 31KT 3834 7679

$$

GMS
3 follow-up statements
765 
WWUS51 KLWX 222132
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
532 PM EDT THU MAY 22 2014

MDC009-037-222215-
/O.CON.KLWX.SV.W.0039.000000T0000Z-140522T2215Z/
ST. MARYS MD-CALVERT MD-
532 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CALVERT AND ST. MARYS COUNTIES...

AT 531 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
LEONARDTOWN...AND WAS MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  CALIFORNIA...
  TOWN CREEK...
  GREAT MILLS...
  CALLAWAY...
  PATUXENT RIVER NAS...
  LEXINGTON PARK...
  SOLOMONS...
  DRUM POINT...
  PARK HALL...
  COVE POINT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3819 7637 3826 7675 3835 7672 3842 7670
      3844 7643 3840 7639 3839 7637 3833 7640
      3830 7636 3828 7638 3824 7638 3820 7636
TIME...MOT...LOC 2132Z 285DEG 35KT 3831 7660

$$

GMS
539 
WWUS51 KLWX 222145
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
545 PM EDT THU MAY 22 2014

MDC009-037-222215-
/O.CON.KLWX.SV.W.0039.000000T0000Z-140522T2215Z/
ST. MARYS MD-CALVERT MD-
545 PM EDT THU MAY 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CALVERT AND ST. MARYS COUNTIES...

AT 542 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR CALIFORNIA...
OR NEAR TOWN CREEK...AND WAS MOVING EAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  PATUXENT RIVER...
  COVE POINT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3824 7638 3827 7656 3836 7658 3843 7655
      3844 7643 3840 7639 3839 7637 3833 7640
      3830 7636 3828 7638
TIME...MOT...LOC 2145Z 280DEG 34KT 3830 7646

$$

GMS
246 
WWUS51 KLWX 222157
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT THU MAY 22 2014

MDC009-037-222208-
/O.CAN.KLWX.SV.W.0039.000000T0000Z-140522T2215Z/
ST. MARYS MD-CALVERT MD-
557 PM EDT THU MAY 22 2014

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR CALVERT AND ST.
MARYS COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE WARNED AREA.

LAT...LON 3824 7638 3827 7656 3836 7658 3843 7655
      3844 7643 3840 7639 3839 7637 3833 7640
      3830 7636 3828 7638
TIME...MOT...LOC 2158Z 280DEG 34KT 3828 7631

$$

GMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:09 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 22, 3:09 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT THU MAY 22 2014

.SYNOPSIS...

A COLD FRONT WILL PASS THROUGH THE REGION LATE THIS AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL PIVOT ACROSS THE AREA FRIDAY...FOLLOWED BY
BUILDING HIGH PRESSURE FOR THE WEEKEND.

&&

.NEAR TERM /TONIGHT/...

SVR TSTM WATCH HAS BEEN ISSUED FOR THE NERN 1/2 OF THE FCST AREA.
AS WAS DSCD IN THE MRNG DSCN TEMPS WHICH HV RISEN INTO THE M80S HV
OUSHED SFC BASED CAPE OVR 1000. MINIMAL SHEAR - CURRENT IAD VWP
SHOWING WINDS IN LO LVLS FM ABT 240 AND AT UPR LVLS ARND 300. BLV
THIS WL LEAD TO STORMS THAT COULD PRODUCE STRONG DOWNDRAFTS AS THE
PRIMARY THREAT..HAIL AS A 2NDRY THREAT.

THIS THREAT SHOULD PERSIST UNTIL ARND MID EVE. THE COLD FNT WL BE
PUSHING THRU THE CWA THIS EVE...BRINGING AN END TO THE THREAT.
SFC WINDS WL TURN NW...DWPTS DROPPING THRU THE 50S. BY MRNG TEMPS
WL BE BACK INTO THE 50S W/ THE XCPTN OF IN THE CITIES.

&&

.SHORT TERM /FRIDAY/...

A COOLER DAY FRI AS CD FNT PUSHES S OF THE CWA. DOMINANT FEATURE
WL BECOME AN UPR LVL LOW FORMING OVR NY/SRN QUEBEC. MOST LKLY THE
MRNG WL START OUT M SUNNY...THEN INCSRG CLDS DURG ERLY AFTN AS LO
LVL INSTABILITY DVLPS FM THE SHARP LO LVL LAPSE RATES. BECAUSE OF
THIS THERE WL BE A CHC RW DURG THE ERLY/MID AFTN...THE MOST LKLY
LOCATION WOULD BE CLOSE TO THE MASON-DIXON LN.

HIGHS SHOULD BE IN THE MU70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

AN UPPER-LEVEL DISTURBANCE WILL SHIFT EAST OF THE AREA FRIDAY NIGHT
AND HIGH PRESSURE WILL BUILD OVERHEAD. ANY LEFTOVER SHOWERS FRIDAY
EVENING WILL DISSIPATE AND IT WILL TURN OUT DRY AND COOL FRIDAY
NIGHT.

HIGH PRESSURE WILL REMAIN OVERHEAD FOR THE WEEKEND...BRINGING MAINLY
DRY AND SEASONABLY WARM CONDITIONS. A COUPLE SHOWERS CANNOT BE RULED
OUT SATURDAY AFTERNOON ACROSS NORTHERN MARYLAND INTO THE WASHINGTON
AND BALTIMORE METROPOLITAN AREAS DUE TO LIMITED INSTABILITY.
HOWEVER...MUCH OF THE TIME WILL TURN OUT DRY.

HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AND A RETURN FLOW WILL
BRING WARMER AND MORE HUMID CONDITIONS. A COLD FRONT WILL PASS
THROUGH THE REGION TUESDAY AND IT WILL STALL OUT NEARBY FOR
WEDNESDAY AND THURSDAY...BRINGING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...

TSTMS HV DVLPD ACROSS NY AND PA...NOW WORKING INTO CENTRAL MD/VA.
ANY TSTMS NEAR THE TERMINALS WL HV THE PTNL TO PRODUCE STRONG
GUSTY WINDS. THE PRIMARY TIME WL BE 19 TO 00Z.

AFTRWARDS VFR CONDS ARE XPCTD OVRNGT AND SAT. WINDS WL TURN TO THE
NW W/ GUSTS UP TO 20-25 KT. SCT RW ARE PSBL SAT AFTN.

VFR CONDITIONS WILL PERSIST FRIDAY NIGHT THROUGH MONDAY AS HIGH
PRESSURE BUILDS OVERHEAD.

&&

.MARINE...

SVR TSTM WATCH IS IN EFFECT FOR ALL OF THE LWX WATERS. SMW'S ARE A
DEFINITE PSBLTY BTWN 3 PM AND 8 PM. STRONG GUSTY WINDS ARE THE
PRIMARY THREAT.

SCA IS IN EFFECT FOR THE RMNDR OF THE AFTN THRU OVRNGT...THEN AGN
AFTR MID MRNG FRI.

A PRESSURE SURGE IS EXPECTED AHEAD OF BUILDING HIGH PRESSURE FRIDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. THE SMALL CRAFT MAY
NEED TO BE EXTENDED INTO SATURDAY...BUT WINDS WILL DIMINISH LATER
SATURDAY AND SUNDAY AS HIGH PRESSURE BUILDS OVERHEAD.

HIGH PRESSURE WILL MOVE OFF THE COAST MONDAY AND A COLD FRONT MAY
IMPACT THE WATERS TUESDAY INTO WEDNESDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>534-
     537-539>541-543.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ538.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ535-
     536-542.
     SMALL CRAFT ADVISORY FROM 10 AM TO 8 PM EDT FRIDAY FOR ANZ535-
     536-542.

&&

PRODUCTS...WOODY!/BJL/CEM
Hazardous weather outlook, May 22, 5:21 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
521 PM EDT THU MAY 22 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
521 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

A SMALL CRAFT ADVISORY IS IN EFFECT THIS EVENING FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...CONTINUING LATE TONIGHT
FOR THE MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FRIDAY INTO FRIDAY EVENING
FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL
CRAFT ADVISORY IS IN EFFECT FRIDAY NIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
521 PM EDT THU MAY 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR COUNTIES ALONG AND
EAST OF INTERSTATE 95 UNTIL 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

In the hours before

Local storm report, May 22, 4:03 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 ENE BRIGHTON DAM      39.20N  76.99W
05/22/2014  M1.75 INCH       HOWARD             MD   TRAINED SPOTTER

            GOLF BALL SIZE HAIL.

&&

EVENT NUMBER LWX1400279

KCS
Local storm report, May 22, 4:08 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
408 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             1 W HIGHLAND            39.18N  76.98W
05/22/2014  M1.00 INCH       HOWARD             MD   OTHER FEDERAL

            QUARTER SIZE HAIL REPORTED NEAR HIGHLAND.

&&

EVENT NUMBER LWX1400281

DH
Local storm report, May 22, 4:36 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
436 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             2 SW ROXBURY MILLS      39.24N  77.08W
05/22/2014  M1.75 INCH       MONTGOMERY         MD   PUBLIC

            GOLF BALL SIZE HAIL REPORTED IN BROOKEVILLE.

&&

EVENT NUMBER LWX1400282

DH
Local storm report, May 22, 4:48 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
448 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             3 S CHEWSVILLE          39.60N  77.63W
05/22/2014  M1.00 INCH       WASHINGTON         MD   PUBLIC

            PENNY TO QUARTER SIZE HAIL REPORTED IN MOUNT AETNA.

&&

CORRECTED EVENT...REMARKS

EVENT NUMBER LWX1400277

DH
Local storm report, May 22, 5:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
500 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     HAIL             2 WNW ARKENDALE         38.45N  77.37W
05/22/2014  M1.00 INCH       STAFFORD           VA   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED.

&&

EVENT NUMBER LWX1400283

KCS
Local storm report, May 22, 5:06 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT THU MAY 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     2 NW BOWIE              38.98N  76.76W
05/22/2014                   PRINCE GEORGES     MD   911 CALL CENTER

            TREE DOWN NEAR THE INTERSECTION OF MADDOX LANE AND
            LAUREL BOWIE ROAD.

&&

EVENT NUMBER LWX1400284

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:47 AM EDTSevere Thunderstorm WarningLWXAllegany, Washington43 min
May 22, 4:03 AM EDTSevere Thunderstorm WarningLWXFrederick, Washington42 min
May 22, 5:47 AM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Prince George's43 min
May 22, 2:57 PM EDTSevere Thunderstorm WarningLWXWashington48 min
May 22, 3:24 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick, Howard, Montgomery51 min
May 22, 3:33 PM EDTSevere Thunderstorm WarningLWXHarford42 min
May 22, 3:48 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Montgomery, Prince George's42 min
May 22, 4:12 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Howard, Prince George's48 min
May 22, 4:30 PM EDTSevere Thunderstorm WarningLWXCharles45 min
May 22, 4:38 PM EDTTornado WarningLWXAnne Arundel, Prince George's37 min
May 22, 4:45 PM EDTSevere Thunderstorm WarningLWXSaint Mary's45 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.